Alert archive / California / Freeze Warnings in 2017
Freeze Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 17, 2017, 3:06 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 18, 2017, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 3:06 AM PST (11:06 UTC)
- In effect from
- Nov 18, 2017, 3:00 AM PST
- Expired
- Nov 18, 2017, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS76 KEKA 171106 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 306 AM PST Fri Nov 17 2017 CAZ102-104>106-113-180000- /O.NEW.KEKA.FZ.W.0011.171118T1100Z-171118T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southeastern Mendocino Interior- 306 AM PST Fri Nov 17 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 3 AM to 8 AM PST Saturday. * LOW TEMPERATURES...mid 20S to lower 30S. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... Ettersberg...Orleans...Willow Creek...Garberville...Bridgeville and Ukiah. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ103-109-112-180000- /O.NEW.KEKA.FR.Y.0030.171118T1100Z-171118T1600Z/ Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 306 AM PST Fri Nov 17 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST SATURDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 8 AM PST Saturday. * LOW TEMPERATURES...lower to mid 30S. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Fresh Water...Blue Lake...Fieldbrook...Fort Bragg... Boonville...Comptche and Philo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
140 WWUS76 KEKA 172222 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 222 PM PST Fri Nov 17 2017 CAZ112-181130- /O.UPG.KEKA.FR.Y.0030.171118T1100Z-171118T1600Z/ /O.EXA.KEKA.FZ.W.0011.171118T1100Z-171118T1600Z/ Southwestern Mendocino Interior- 222 PM PST Fri Nov 17 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 3 AM to 8 AM PST Saturday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Boonville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-104>106-113-181130- /O.CON.KEKA.FZ.W.0011.171118T1100Z-171118T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southeastern Mendocino Interior- 222 PM PST Fri Nov 17 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PST SATURDAY... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Ukiah...Hopland...Gasquet...Orleans... ...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville... Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-109-181130- /O.CON.KEKA.FR.Y.0030.171118T1100Z-171118T1600Z/ Northern Humboldt Coast-Mendocino Coast- 222 PM PST Fri Nov 17 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST SATURDAY... * LOW TEMPERATURES...Lower to middle 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Arcata... Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
344 WWUS76 KEKA 180835 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1235 AM PST Sat Nov 18 2017 CAZ102-104>106-112-113-181600- /O.CON.KEKA.FZ.W.0011.171118T1100Z-171118T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 1235 AM PST Sat Nov 18 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Ukiah...Hopland...Gasquet...Orleans... ...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville... Bridgeville...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-181600- /O.EXA.KEKA.FR.Y.0030.171118T1100Z-171118T1600Z/ Coastal Del Norte- 1235 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect until 8 AM PST this morning. * LOW TEMPERATURES...Lower to middle 30s. * LOCATIONS INCLUDE...Crescent City.... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-109-181600- /O.CON.KEKA.FR.Y.0030.171118T1100Z-171118T1600Z/ Northern Humboldt Coast-Mendocino Coast- 1235 AM PST Sat Nov 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...Lower to middle 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Arcata... Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
725 WWUS76 KEKA 181133 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 333 AM PST Sat Nov 18 2017 CAZ102-104>106-112-113-181600- /O.CON.KEKA.FZ.W.0011.000000T0000Z-171118T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 333 AM PST Sat Nov 18 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...In the low to mid 30s...coldest in the protected valleys. * LOCATIONS INCLUDE...Ukiah...Hopland...Gasquet...Orleans... ...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville... Bridgeville...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-103-109-181600- /O.CON.KEKA.FR.Y.0030.000000T0000Z-171118T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 333 AM PST Sat Nov 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...Lower to middle 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Crescent City...Arcata...Eureka...Fortuna.... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
829 WWUS76 KEKA 181514 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 714 AM PST Sat Nov 18 2017 CAZ102-104>106-112-113-181700- /O.EXT.KEKA.FZ.W.0011.000000T0000Z-171118T1700Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 714 AM PST Sat Nov 18 2017 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Ukiah...Hopland...Gasquet...Orleans... ...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville... Bridgeville...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-103-109-181700- /O.EXT.KEKA.FR.Y.0030.000000T0000Z-171118T1700Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 714 AM PST Sat Nov 18 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...Lower to middle 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Crescent City...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
338 WWUS76 KEKA 181634 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 834 AM PST Sat Nov 18 2017 CAZ102-104>106-112-190545- /O.EXP.KEKA.FZ.W.0011.000000T0000Z-171118T1700Z/ /O.NEW.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PST Sunday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... ... Ettersberg...Orleans...Willow Creek...Garberville... Bridgeville... Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ113-181745- /O.EXP.KEKA.FZ.W.0011.000000T0000Z-171118T1700Z/ Southeastern Mendocino Interior- 834 AM PST Sat Nov 18 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ103-190545- /O.EXP.KEKA.FR.Y.0030.000000T0000Z-171118T1700Z/ /O.NEW.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Northern Humboldt Coast- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PST Sunday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ101-109-181745- /O.EXP.KEKA.FR.Y.0030.000000T0000Z-171118T1700Z/ Coastal Del Norte-Mendocino Coast- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 16, 2:56 PM PST, 12 hours 10 minutes earlier.
Area forecast discussion, Nov 16, 2:56 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PST Thu Nov 16 2017
.SYNOPSIS...Cold and unstable air from the north Pacific will
generate occasional showers and high elevation snow showers through
tonight. A colder and drier air mass will settle over the region on
Friday and continue through the weekend. More rain is expected next
week.
&&
.DISCUSSION...Scattered shower activity continued to spread across
the area through the day. A few of the heavier showers produced very
small hail generally north of Cape Mendocino, some occurring inland
to around Blue Lake. Expect showers to gradually decrease in
coverage and intensity through the night. With dropping freezing
levels, the chance of small hail in heavy showers will continue over
the north, particularly along the Redwood Coast and occasionally
affecting Highway 101. Temperatures will be cooler overnight, with
low temperatures reaching the mid to upper 30s in areas that have
yet to see a killing freeze. Although this is typically the
temperature range where we begin to see frost formation, this
cooling will be almost completely advection-based with clouds
lingering most or all of the night, particularly in the normally
colder valleys. As a result, little frost is expected. The evening
shift will continue to monitor for earlier clearing.
As snow levels drop through the night, continued showers will
produce more and more snow at higher elevations of the interior. As
a result, have hoisted a Winter Storm Warning and a Winter Weather
Advisory based on anticipated snow accumulations. Snow totals of 6
to 8 inches are possible in the highest elevations of SE Del Norte
County with 4 to 6 inches possible in higher elevations of extreme
NE Humboldt and N Trinity counties. Less than an inch or two of snow
are expected on most mountain passes, but Scott Mountain Summit may
see over two inches of snow.
Low temperatures on Saturday morning will drop well into the 30s,
with some pockets of upper 20s possible in areas that haven't
experienced a killing freeze. A Frost Advisory are likely during
this period (even at the coast), with Freeze Warning possible for
portions the interior.
After dry weather from Saturday into the weekend, more rains are
expected next week. The global models seem to be focusing the
heaviest rains across the area late Tuesday into early Wednesday,
but a prolonged period of rain is anticipated. This will likely be
an atmospheric river event, but the focus of the heaviest rain is
still uncertain. Stay tuned! /SEC
&&
.AVIATION...SW-NW flowing showers continued across the region
into middle afternoon. MVFR CIGS & VIS were more frequent in
showers that occurred before noonday. Showers will diminish
through the evening. Nevertheless, a slight chance for a
thunderstorm is still possible into late afternoon/early evening
due TO ongoing instability associated with cold air troughing
being translated over the North Coast. Through the remainder of
the period, residual moisture, light winds and clearing areas
could lead to a few reports of patchy fog development along
portions of the immediate coast and local interior valleys.
&&
.MARINE...A few days of calm marine weather before conditions
becoming hazardous again starting on Sunday. Seas have been
subsiding through the day, as a result of diminishing wind. By this
afternoon, seas were down to 8 to 9 feet at around 11 to 14 seconds.
The short period wind wave was no longer the dominant wave group, as
the long period swell was taking over. Winds will be around 10 to 15
kt and westerly through tonight. Winds will switch to the north as
high pressure moves into CA/NV/OR on Friday. Winds will shift to the
south on Saturday. With light to moderate winds, the resultant wave
height will be fairly low. Combined seas of 8 to 9 feet tonight,
then down to 6 feet on Friday, 4 to 5 feet on Saturday.
Sunday will be the day when we transition back to hazardous marine
conditions as a weather front approaches the Pacific Northwest and
tighten the southerly pressure gradient over NW California waters.
South wind will be increasing to small craft level for the northern
waters on Sunday. The resultant combined seas will also go up to 11
feet. Gale conditions will be possible on Monday. After that,
forecast confidence decreases significantly. ECMWF and GFS have
disagreement on the general pattern. GFS suggests a stronger
southerly solution, while ECMWF is hinting on intervals of north and
south winds. Hopefully the models will come into better agreement
in future runs. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 4 AM Friday for CAZ105-107-108.
Winter Storm Warning until 4 AM Friday for CAZ102-105-107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM this afternoon
for PZZ410-450-455-470-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 16, 5:01 PM PST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 501 PM PST Thu Nov 16 2017 CAZ106-110>113-180115- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 501 PM PST Thu Nov 16 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-180115- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity- 501 PM PST Thu Nov 16 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Winter Weather Advisory is currently in effect until 4 am Friday. Snowfall totals from 2 to 4 inches are expected above an elevation of 3500 feet, with local amounts to 8 inches possible over mountains above 5500 feet in elevation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-180115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 501 PM PST Thu Nov 16 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Brief periods of small hail will be possible with heavy showers moving across the coast tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Brief periods of small hail will be possible with heavy showers moving across the coast during Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:06 AM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
Nearby
Freeze Warnings in California, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.